MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-21242-XCN1A
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Low Blood Pressure/ Hypotension (1914); Urinary Retention (2119); Renal Impairment (4499); Angioedema (4536)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Uf/importer report # (b)(4).
 
Event or Problem Description
Medwatch report received: "patient (pt) had multiple known allergies and underwent allergy test following recent anaphylactic reaction after intubation.Surgery cancelled and allergy testing done revealed chg (chlorhexidine gluconate) allergy.Two months later, returned to or.After central line placed - developed hypotension, treated for anaphylaxis.Suspected source central line - chlorhexidine coating.Patient prepped with betadine for both line insertions.Line removed.New non-coated chg inserted.Decision to proceed with surgical procedure.Pt required 125 mg of solu-cortef and had already rec'd decadron for ponv (postoperative nausea and vomiting) prior to anaphylactic episode.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use provided with this kit states, "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine acetate , silver sulfadiazine, and/or sulfa drugs." the report of a catheter related allergic reaction was confirmed based on the customer report.The labeling provided with the coated catheter states "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine acetate , silver sulfadiazine, and/or sulfa drugs." the patient was confirmed to have a chlorhexidine allergy two months prior to the event.Therefore, based on the reported event and confirmation of the patient having a known allergy, intentional use error (not per ifu) likely caused or contributed to this event.A customer in-service has been requested to further educate the customer.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17479789
Report Number9680794-2023-00594
Device Sequence Number2711972
Product Code FOZ
UDI-Device Identifier10801902179286
UDI-Public10801902179286
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberCDC-21242-XCN1A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown